I am c-5 incomplete quadriplegic. I have an aide do a bowel program every other day using a magic bullet suppository and digital stimulation. She had completed the majority of the program and stimmed several times. On the second to last stim I could sense my pressure going up unusually high, but did not consider it to be a problem...The bowel program always causes some slight AD and every once in awhile a stim makes it go extra high. But, the next stim sent it even higher and this time it kept going up even when she stopped. I had to chew and swallow a procardia... My BP was 195/125 and that was as it was starting to come back down... My normal BP is low, 80/60.
My pressure returned to normal until the next bowel program. This time as a different aide was inserting the suppository... something which never bothers me... my BP soared again and I chewed another procardia to get through the bowel program.


After going to the doctor, I started taking .1mg of clonidine 1/2 hour before the bowel program. I also use topical lydocane to numb my external hemorriods and my lower colon prior to insertion of the suppository. This controls things during the bowel program. I am also now having random spikes of AD at night in bed... not terribly high, but, not normal.


I am assuming that the first aide hurt something with those 2 stims and that it is continuing to cause me pain during the bowel program, but don't know how to help it did better. I am fine all day in my chair and I do not understand the random nightly increases.


Suggestions about what could be happening? Also, I'm not fond of the clonidine... anything else I can use to keep my pressure under control during the bowel program... something that is shorter acting?
Thank you